MAUDE Adverse Event Report: VIANT MEDICAL, LLC ACETABULAR REAMER 38MM

VIANT MEDICAL, LLC ACETABULAR REAMER 38MM
Model Number 00-1206-090-38
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B1/b5/h1: medical device reporting for manufacturers - guidance for industry and food and drug administration staff, issued on november 8, 2016, provides guidance on mdr reporting as it pertains to delay in surgery in section 4.1.It states: "if the failure of a device causes a delay in surgery and this delay may have caused or contributed to a death or serious injury to a patient, then this event would be reportable." for this particular reported event, no impact or consequence to the patient was reported.The guidance goes on to state, "if you determine that your device did not cause or contribute to a death or serious injury, the event may still be reportable if you determine that the device malfunctioned and the device, or similar device you market, would be likely to cause or contribute to a death or serious injury if the malfunction were to recur." due to the extended exposure of anesthesia of thirty (30) minutes and/or greater and potential complications which can occur during a hip replacement procedure, this event is being reported solely due to the thirty (30) minute and/or greater delay and not the malfunction.H10: the complaint sample was not returned to viant for evaluation.Thus, the reported event is non-verifiable.Surgical instruments are susceptible to wear and tear, and therefore should be checked for defects before use.Worn (dull/blunt) reamers are a common and expected failure when the device has met its intended useful life and will become less effective over time and will required additional forces to ream correctly, causing additional stress on the welded edges of the crossbars.These added forces can lead to additional failures.The current ifu sent with this device today, man-004006 rev.A, states the following; end of life is determined by wear and damage due to intended use, visually inspect for damage and wear.If the instrument is damaged and worn it is considered at the end of its life and should be discarded, viant devices should only be used by qualified personnel fully trained in the use of the surgical instruments and the relevant surgical procedures, do not modify viant instruments in any way and handle with care at all times.Surface scratches can increase wear and the risk of corrosion, manual surgical instruments have a limited life-span which is determined by wear or damage due to repeated intended use.When a surgical instrument reaches the end of its functional life, clean the instrument of any and all biomaterial/biohazards and safely discard the instrument in accordance with applicable laws and regulations.The device history records (dhr) were not reviewed as the lot number is unknown.It is unknown as to how many surgical procedures (cycles) the device had experienced throughout its life in the field.The viant risk management files were still reviewed to ensure the reported failure mode (or similar) is captured and associated with surgical delay.The review revealed there is are similar failure modes identified with similar patient effect documented.In conclusion, the complaint sample was not received by viant for evaluation and so the reported event is non-verifiable.If the complaint sample is received by viant, it will be evaluated, the complaint record will be updated accordingly, and a supplemental medwatch 3500a emdr will be submitted as well.Viant will continue to monitor for trends.No further investigation is required at this time.G2: complaint information provided by distributor, zimmer biomet.Foreign as event occurred in australia.
 
Event or Problem Description
It was reported during a daa procedure on an unknown patient that the reamer was blunt making the reaming difficult.This resulted thirty (30) minute surgical delay to ream multiple times to remove sufficient bone.There were no health consequences or impact to patient.

Brand Name
ACETABULAR REAMER 38MM
Common Device Name
REAMER
Manufacturer (Section D)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer (Section G)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer Contact
tony singh
4545 kroemer road
fort wayne, IN 46818
MDR Report Key17900503
Report Number3004976965-2023-00020
Device Sequence Number19677975
Product Code HTO
UDI-Device Identifier00840096405705
UDI-Public00840096405705
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00-1206-090-38
Device Catalogue NumberT2759
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2023
Initial Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown